Restless Legs Syndrome and Chronic Fatigue

Restless Legs Syndrome and Chronic Fatigue

I have severe Restless legs Syndrome. I have had this for many years but it has become worse after a major operation four years ago. I was prescribed Pramipexole by the G.P. and this helped up to a point. Then I saw a Neurologist who prescribed Gabapentin. I am reasonable during the day but am climbing the walls at night and so I am up for most of the night and cannot function during the day. Has anyone any ideas which might help?

15 Replies

  • So sad for you Marita. I have severe RLS too but am controlling it at the moment with Tramadol. There are people on here who will give you great advice. They have helped me lots and I am truly grateful. I don't think any of us ever get complete relief but some is better than none. It will all be trial and error for you with the meds. What helps one doesn't help another. Be a little patient, you will soon get more replies and remember you are not alone. Even during the night there will be someone on here to talk to. Good luck xxx

  • Marita your have already posted about this, and have 18 replies. have you read them all.? You have been given some very good advice on how to deal with taking Gabapentin and stopping the pramipexole. :)

  • Yes, Sorry I'm not good at this and I didn't think it had got through the first time. I have taken on board a lot of the advice.

  • Hi, I was on Ropinarol for many years, upping the dosage as and when it got worse. Top whack is 4mg, Then it turn against me and made my symptoms even worse. So I'm in Gabapentin 3 X 300 3 X a day. Sometimes I'm okay other times I walk the whole night. Doctor is trying to get me an urgent referral to see a Neurologist at the UCL in London due to my sleepwalking and doing many odd things around the house, almost trashed the kitchen the other night, really scary!!!

    Dr. has given me some Diazepam to hopefully knock me out. Zonked the first night but not the next, see what tonight is like! I also use that cream Pernaton as suggested by someone on this site and it did help a few times. I got that off Amazon.

    I still have some Ropinarol, but only take 1mg when absolutley desperate. I sincerely hope that you can find something that helps have a go at the Ropinarole, it may give you a little rest bite. Hugs xx

  • Thanks. I'm taking Clonazepam to help me sleep but the doctor will only give it to me for a fortnight. I will certainly mention Ropinarol to him. I will try anything.

  • I also have RLS and CFS. It's a common side effect. I believe it is related To the higher levels of adrenalin which we generally have as CFS sufferers. I too use Ropinerole to control it but there are many alternatives out there now. Good luck.

  • Hi Marita, I'm sorry things are not settling for you at night. I'm 64 and living in Western Australia. I was on Pramipexole for four years until augmentation started to be a bother. I detoxed from dopamine over the past seven weeks now I've been on Gabapentin three weeks. I take it at 6.00 pm then at 8.00 pm I either take 1 mg Clamazapan or alternate it with 1 mg Tramadol which is starting to settle things for me as I haven't had rls for three days or nights which is like hitting the jack pot after the most horrific experience over the past three months & detox from dopamine. It would be beneficial to ask your doctor to give you either Tramadol or Clamazapan to work alongside the Gabapentin. Theres a You Tube video on augmentation by Dr Christopher Earley at John Hopkins Medical Centre in Balltimore USA which is worth watching. I have also bought Cannabidoil (Elexinol) online & I take 5 drops in a glass of water twice daily so that could be helping me also, Blessings & good luck, Kaye

  • Thanks for your advice. I don't really know about augmentation so I need to do some homework on that. I realise that I felt so bad because the doctor told me to stop the Pramipexole and start the gabapentin on the same day. Maybe I'm still suffering from withdrawal symptoms. I obviously need another chat with the doctor. Thanks again. Marita

  • Hi Again Marita. What country are you in so I can send you some information links? Restless Legs Syndrome Foundation http:/


    San Diego

    Augmentation which refers to a worsening of rls symptoms with increasing doses of dopamine medication causing early morning rebound symptoms and increased complications which shorten the duration and effects of drug action. Blessings Kaye

  • Thanks again. I live in Wales. I notice that you have sent a link from San Diego. My sister has a research Institute there and I have been there. I had my bladder taken out 4 years ago and my RLS has worsened since then. I'm told that it might have had an impact. Thanks for your help.

  • Why not try Magnesium either Citrate 200mgs or 400mgs, one at night or try Chelated Magnesium 200mgs or 100 mgs always at night because the body cleanses the system at night and updates in the AM this worked for me especially the chelated Mag, but i am a man you are a woman and its different for a woman, if you get a headache stop it for a short time, and then restart it. I really hope that this helps.

  • Thanks for the advice. I will certainly look into this.

  • Yes it's horrible you can not describe how it feels unless you have it I've had mine since I was teenager now so severe I am in so much pain I have took the full whack of Mirapex then that started to get worse I'm also getting gabapenton max dosage and this requip 2 mil gram seems to be working for me now also I take zopiclone 7.5 to help me sleep but soon as morning comes it agony I hate it I want it to go away then I have to take all this bloody Meds again.i feel so sorry for you love.

  • You seem to be having a very bad time. My nights are awful and as you know, you just can't rest. I'm so busy looking after my father that I push myself really hard but,unless I get some help, I'm not going to be able to do that for much longer.

  • I would ask the doctor for the requip definataly

You may also like...